MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE30C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, a leak that came out of a tubing "pigtail" connected to the oxygenator.No patient involvement as this occurred during prime.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).E1 (initial reporter - corrected last name).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to correction, additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes (10, 11, 3331, 3259, 25).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331- analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 25 - cause traced to manufacturing.The affected sample was inspected upon receipt noting a chemical void in the bonded connection.The sample was setup in a water circuit with minor occlusion to confirm the connection leaked.A representative retention sample was visually inspected with no signs of chemical voids in the bonded connections.The most likely cause is a poor bond during manufacturing.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on nov 1, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d10 (date returned to manufacturer).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer ¿ a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9268615
Report Number1124841-2019-00299
Device Sequence Number16705210
Product Code DTZ
UDI-Device Identifier00699753450806
UDI-Public(01)00699753450806
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number3CX*FX15RE30C
Device Catalogue NumberN/A
Device Lot NumberXF06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/13/2019
12/03/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/26/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1